Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 25, 2021, 3:05 PM EDT for Johnson County, Georgia. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2021, 3:05 PM EDT (19:05 UTC)
- Expired
- Aug 25, 2021, 3:45 PM EDT
- In force
- 40 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Johnson County, GA
The radar
The Robins AFB radar (KJGX), 79 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.1 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1222 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1035 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
319
WWUS82 KFFC 251905
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
305 PM EDT Wed Aug 25 2021
GAZ074-085-086-251945-
Washington GA-Emanuel GA-Johnson GA-
305 PM EDT Wed Aug 25 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN
EMANUEL, SOUTHEASTERN WASHINGTON AND JOHNSON COUNTIES THROUGH 345 PM
EDT...
At 304 PM EDT...a strong thunderstorm was over Kite, or 12 miles
northwest of Swainsboro...moving west at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Wrightsville, Riddleville, Kite, New Home, Meeks, Blundale and
Pringle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3261 8243 3260 8267 3261 8267 3264 8273
3293 8269 3285 8252 3281 8252 3277 8246
3276 8243 3277 8241 3278 8240 3279 8241
3278 8238
TIME...MOT...LOC 1904Z 104DEG 14KT 3272 8250
MAX HAIL SIZE...
MAX WIND GUST...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 25, 1:20 PM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, Aug 25, 1:20 PM EDT, 1 hour 45 minutes before
Area Forecast Discussion...UPDATED National Weather Service Peachtree City GA 120 PM EDT Wed Aug 25 2021 ...18Z Aviation Forecast Discussion... .PREV DISCUSSION... /Issued 351 AM EDT Wed Aug 25 2021/ SHORT TERM /Today through Thursday/... The forecast today will be characterized by a mid-/upper-level wave drifting inland from the Atlantic across the eastern half of GA. This feature will be accompanied by PWATs in the neighborhood of 1.8 to 2.2 inches, so have high-end chance to likely PoPs across much of the CWA this afternoon and early evening. Progged MUCAPE of 1000-2000 J/kg but unimpressive mid-level lapse rates suggest the potential for a few strong storms capable of producing heavy rain and gusty winds. CAMs suggest the potential for convection to persist into the early portion of the overnight, which makes sense given the source of lift from the passing wave, so have low-end chance PoPs for much of the CWA until about 06z. Highs today will generally be in the upper 80s to mid-90s, with isolated locales seeing heat index values of 102 to 103 degrees. Thursday will bring another round of scattered showers and storms, mainly in the afternoon and early evening. Could see greater convective coverage over eastern-central GA, as models are progging another mid/upper wave to drift onshore and across eastern GA. For now though, just have chance PoPs area-wide. Again, the primary hazards with any strong storms tomorrow will be heavy rain and gusty winds. Highs tomorrow should be a few degrees lower than those today (in the upper 80s to lower 90s) with generally sub-100 degree heat index values. Martin LONG TERM /Thursday Night through Tuesday/... By Friday, the strongest of the disturbances traversing the western rim of the retrograding Bermuda high shifts northwestward, placing the axis of greatest moisture over the CWA. Previous disagreement among models regarding a potential drying trend as the center of the Bermuda high moves over the Carolinas on Saturday afternoon seems to have converged on the more moist solution. As a result, a swath of 1.75-2.25" PWATs persists through the weekend, so any showers and thunderstorms that form may produce strong downdraft winds and locally heavy rainfall. As we move into next week, we return to a fairly ambiguous upper- level pattern with the Bermuda high having degraded over our area. The remnant ridge serves as a deterrent from any forcing dipping further south through Tuesday. Beginning Wednesday, an upper-level trough begins to drift southward, bringing with it an enhanced moisture gradient that may serve as the focus for our next round of increased convective activity. NListemaa/Hochstatter && .AVIATION... 18Z Update... VFR conditions prevail across the forecast area, outside of scattered convection, through 06Z. Areas of MVFR or lower ceilings and visibilities develop by 08-10Z. Will likely see some impacts at all of the TAF sites, however extent and timing remain somewhat uncertain at this time. Most likely timing would be in the 10Z through 14Z time period. Most areas back to VFR by 14-16Z. Scattered afternoon convection expected once again tomorrow, mainly after 18Z. Winds will remain easterly through the period, generally 5-9kt through 00Z, diminishing to 4kt or less overnight before increasing to 4-8kt by 14-15Z tomorrow morning. //ATL Confidence...18Z Update... medium confidence on MVFR/IFR ceilings Thursday morning. High confidence on all other elements. 20 && .PRELIMINARY POINT TEMPS/POPS... Athens 92 71 89 70 / 40 40 50 20 Atlanta 92 72 88 71 / 50 40 50 5 Blairsville 88 66 82 65 / 50 40 50 20 Cartersville 94 71 88 70 / 30 30 50 5 Columbus 92 72 90 71 / 60 40 50 5 Gainesville 91 71 86 70 / 40 40 50 20 Macon 92 71 91 70 / 60 40 50 5 Rome 95 72 89 71 / 30 30 50 5 Peachtree City 92 71 88 69 / 60 40 50 5 Vidalia 89 72 90 73 / 70 30 50 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Martin LONG TERM....NListemaa AVIATION...Martin
Hazardous weather outlook, Aug 25, 5:27 AM EDT, 9 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 527 AM EDT Wed Aug 25 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-261000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 527 AM EDT Wed Aug 25 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered to numerous thunderstorms are possible this afternoon and evening across much of north and central Georgia. The best coverage of storms should be along and south of the Interstate 20 corridor. A few storms could be strong to severe with gusty winds, locally heavy rainfall, and lightning as the main hazards. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Scattered to numerous thunderstorms are possible each day through the end of the week. A more diurnal pattern with isolated to scattered thunderstorms is expected to return for the weekend into early next week. With any storms that develop, locally heavy rainfall, lightning, and gusty winds will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 25, 1:48 PM EDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
148 PM EDT Wed Aug 25 2021
GAZ096-105-107-108-251830-
Dooly GA-Wilcox GA-Bleckley GA-Pulaski GA-
148 PM EDT Wed Aug 25 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF PULASKI,
NORTHWESTERN WILCOX, NORTHEASTERN DOOLY AND SOUTHWESTERN BLECKLEY
COUNTIES THROUGH 230 PM EDT...
At 148 PM EDT...a strong thunderstorm was over Finleyson, or 10 miles
south of Hawkinsville...moving northwest at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Hawkinsville, Unadilla, Pineview, Browndale, Cedar Creek, Mobley
Crossing, Mock Springs, Pope City, Ocmulgee Banks, Finleyson,
Wallace, Pleasant View, Tippettville, Hartford and Pulaski State
Prison.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3226 8375 3229 8367 3229 8362 3232 8359
3238 8342 3226 8336 3225 8337 3222 8333
3216 8331 3215 8332 3214 8331 3212 8331
3211 8334 3210 8333 3201 8360
TIME...MOT...LOC 1748Z 156DEG 14KT 3212 8348
MAX HAIL SIZE...
MAX WIND GUST...40MPHSpecial weather statement, Aug 25, 2:34 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
234 PM EDT Wed Aug 25 2021
GAZ076-085-086-251900-
Jefferson GA-Emanuel GA-Johnson GA-
234 PM EDT Wed Aug 25 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN
EMANUEL, NORTHEASTERN JOHNSON AND SOUTH CENTRAL JEFFERSON COUNTIES
THROUGH 300 PM EDT...
At 234 PM EDT...a strong thunderstorm was near Blundale, or 9 miles
northwest of Swainsboro...moving west at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Swainsboro, Wadley, Bartow, Summertown, Kite, Dellwood, Modoc,
Blundale, Meeks and New Home.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3258 8233 3264 8268 3282 8257 3282 8252
3286 8252 3288 8251 3290 8252 3294 8249
3274 8224
TIME...MOT...LOC 1834Z 112DEG 14KT 3271 8242
MAX HAIL SIZE...
MAX WIND GUST...40MPHSpecial weather statement, Aug 25, 2:49 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
249 PM EDT Wed Aug 25 2021
GAZ104>106-251915-
Crisp GA-Dooly GA-Sumter GA-
249 PM EDT Wed Aug 25 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN DOOLY,
EASTERN SUMTER AND WESTERN CRISP COUNTIES THROUGH 315 PM EDT...
At 249 PM EDT...a strong thunderstorm was near Georgia Veterans
Memorial St Pk, or near Cordele...moving west at 5 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Cordele, Leslie, De Soto, Desoto, Cobb, Lamar, Drayton, Georgia
Veterans Memorial St Pk, Methvins, Richwood, Raines and Pennington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3186 8394 3187 8393 3190 8393 3191 8392
3192 8409 3216 8409 3204 8378 3185 8377
TIME...MOT...LOC 1849Z 088DEG 6KT 3195 8386
MAX HAIL SIZE...
MAX WIND GUST...40MPHSpecial weather statement, Aug 25, 3:05 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
305 PM EDT Wed Aug 25 2021
GAZ074-085-086-251945-
Washington GA-Emanuel GA-Johnson GA-
305 PM EDT Wed Aug 25 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN
EMANUEL, SOUTHEASTERN WASHINGTON AND JOHNSON COUNTIES THROUGH 345 PM
EDT...
At 304 PM EDT...a strong thunderstorm was over Kite, or 12 miles
northwest of Swainsboro...moving west at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Wrightsville, Riddleville, Kite, New Home, Meeks, Blundale and
Pringle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3261 8243 3260 8267 3261 8267 3264 8273
3293 8269 3285 8252 3281 8252 3277 8246
3276 8243 3277 8241 3278 8240 3279 8241
3278 8238
TIME...MOT...LOC 1904Z 104DEG 14KT 3272 8250
MAX HAIL SIZE...
MAX WIND GUST...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 8:11 PM EDT | Special Weather Statement | FFC | Paulding | 34 min |
| Aug 25, 1:48 PM EDT | Special Weather Statement | FFC | Pulaski | 42 min |
| Aug 25, 2:34 PM EDT | Special Weather Statement | FFC | Johnson | 26 min |
| Aug 25, 2:49 PM EDT | Special Weather Statement | FFC | Crisp | 26 min |
| Aug 25, 3:15 PM EDT | Special Weather Statement | FFC | Murray | 30 min |
| Aug 25, 4:36 PM EDT | Special Weather Statement | FFC | Dodge | 24 min |
| Aug 25, 5:05 PM EDT | Special Weather Statement | FFC | Chattahoochee | 25 min |
| Aug 25, 5:14 PM EDT | Special Weather Statement | FFC | Harris | 31 min |
| Aug 25, 5:29 PM EDT | Special Weather Statement | FFC | Muscogee | 31 min |
| Aug 25, 6:22 PM EDT | Special Weather Statement | FFC | Barrow, Clarke, Greene, Jackson, Oconee, Oglethorpe | 23 min |
| Aug 25, 7:02 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Douglas, Fulton | 28 min |
| Aug 25, 7:06 PM EDT | Special Weather Statement | FFC | Monroe | 24 min |
| Aug 25, 7:15 PM EDT | Special Weather Statement | FFC | Haralson, Polk | 30 min |
| Aug 25, 7:27 PM EDT | Special Weather Statement | FFC | Walton | 33 min |
| Aug 25, 7:55 PM EDT | Special Weather Statement | FFC | Carroll | 35 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.